Alert archive / Maine / Small Craft Advisories in 2013

Small Craft Advisory 21, NWS Gray, ME

February 18, 2013

NWS Gray, ME issued this small craft advisory at Feb 18, 2013, 6:40 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2013, 6:40 PM EST (23:40 UTC)
Expired
Feb 19, 2013, 3:00 AM EST
In force
8 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

919 
WHUS71 KGYX 182340
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
640 PM EST MON FEB 18 2013

ANZ151-153-190600-
/O.CAN.KGYX.GL.W.0013.000000T0000Z-130219T0000Z/
/O.NEW.KGYX.SC.Y.0021.130218T2340Z-130219T0600Z/
PENOBSCOT BAY-CASCO BAY-
640 PM EST MON FEB 18 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST TUESDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 5 FEET.

* FREEZING SPRAY...LIGHT FREEZING SPRAY LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ150-152-154-190300-
/O.EXT.KGYX.GL.W.0013.000000T0000Z-130219T0300Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
640 PM EST MON FEB 18 2013

...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEGRO
3 follow-up statements
845 
WHUS71 KGYX 190247
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
947 PM EST MON FEB 18 2013

ANZ150-152-154-190600-
/O.CAN.KGYX.GL.W.0013.000000T0000Z-130219T0300Z/
/O.EXA.KGYX.SC.Y.0021.000000T0000Z-130219T0600Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
947 PM EST MON FEB 18 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST TUESDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ151-153-190600-
/O.CON.KGYX.SC.Y.0021.000000T0000Z-130219T0600Z/
PENOBSCOT BAY-CASCO BAY-
947 PM EST MON FEB 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
TUESDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEGRO
311 
WHUS71 KGYX 190545
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1245 AM EST TUE FEB 19 2013

ANZ151-153-190645-
/O.CAN.KGYX.SC.Y.0021.000000T0000Z-130219T0600Z/
PENOBSCOT BAY-CASCO BAY-
1245 AM EST TUE FEB 19 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SMALL
CRAFT ADVISORY.


$$

ANZ150-152-154-190800-
/O.EXT.KGYX.SC.Y.0021.000000T0000Z-130219T0800Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1245 AM EST TUE FEB 19 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EST EARLY THIS
MORNING...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
974 
WHUS71 KGYX 190802
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
302 AM EST TUE FEB 19 2013

...THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE...

ANZ150-152-154-190915-
/O.EXP.KGYX.SC.Y.0021.000000T0000Z-130219T0800Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
302 AM EST TUE FEB 19 2013

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 18, 4:35 PM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Feb 18, 4:35 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
435 PM EST MON FEB 18 2013

.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE REGION TONIGHT AND WILL SHIFT
OFFSHORE ON TUESDAY. A COLD FRONT WILL APPROACH FROM THE WEST
TUESDAY NIGHT. LOW PRESSURE WILL DEVELOP ON THE FRONT OVER THE
GULF OF MAINE TUESDAY NIGHT AND WILL MOVE INTO NORTHERN MAINE ON
WEDNESDAY. A TROUGH OF LOW PRESSURE WILL LINGER OVER THE AREA
THROUGH THURSDAY. HIGH PRESSURE WILL BUILD OVER THE REGION ON
FRIDAY AND WILL HOLD OVER THE AREA AS LOW PRESSURE PASSES OUT TO
SEA SOUTH OF NEW ENGLAND. HIGH PRESSURE WILL AGAIN BUILD OVER NEW
ENGLAND ON SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
UPDATE...MINOR CHANGES TO THE FCST MAINLY TO TAKE WIND ADVISORY
DOWN. GRADIENT FLOW IS ALREADY QUICKLY DROPPING OFF ACROSS
VT...WITH GUSTS FALLING INTO THE UPR 30S MPH RANGE ACROSS NH AND
ME. THIS TREND WILL CONTINUE...WITH WINDS GRADUALLY BECOMING LIGHT
AND VARIABLE TNGT.

PREVIOUS DISCUSSION...HIGH PRESSURE WILL PROVIDE A MOSTLY CLEAR
AND COLD NIGHT ACROSS THE NORTHEAST. WILL FINALLY SEE WINDS
DIMINISH AFTER SUNSET...BECOMING LIGHT AND VARIABLE AFTER
MIDNIGHT. WILL SEE LOWS OF ZERO TO 5 BELOW IN THE NORTH AND 5 TO
15 ABOVE SOUTH.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
HIGH PRESSURE WILL SLIDE OFFSHORE ON TUESDAY AS LOW PRESSURE
LIFTING NORTHEAST OUT OF THE GREAT LAKES DRIVES A COLD FRONT
TOWARD THE REGION. WILL SEE CLOUDS GRADUALLY THICKEN DURING THE
DAY. WILL SEE LIGHT RAIN OR SLEET DEVELOPING OVER SOUTHERN NEW
HAMPSHIRE DURING THE LATE AFTERNOON. FARTHER NORTH BOUNDARY LAYER
SHOULD REMAIN COLD ENOUGH TO SUPPORT A LITTLE LIGHT SNOW.

ALL MODELS NOW DEVELOPING A MORE SIGNIFICANT AREA OF LOW PRESSURE
ON THE TRIPLE POINT OF THE OCCLUSION/COLD FRONT AS IT PUSHES
OFFSHORE TUESDAY NIGHT. THIS IS RESULTING IN HIGHER QPF THAN PAST
RUNS WITH HEAVIEST AMOUNTS OVER MID COAST AND DOWNEAST SECTIONS OF
MAINE. BOUNDARY LAYER TEMPS WILL BE WARM ENOUGH FOR RAIN OR A MIX
OF SLEET AND RAIN ACROSS THE SOUTHERN HALF OF THE FORECAST AREA
WITH A MIX OF SNOW AND SLEET IN NORTHERN ZONES WITH ACCUMULATIONS
OF 3 TO 5 INCHES OF WET SNOW POSSIBLE. ONE COMPLICATING FACTOR WILL
BE THE COLD 850 TO 700 MB THICKNESSES HINTING AT A POSSIBLE
ELEVATION TYPE WET SNOW EVENT IN SOUTHERN INTERIOR SECTIONS. BEING
MAINLY A THIRD PERIOD EVENT WILL LET THE MIDNIGHT SHIFT DECIDE ON
NEEDED ADVISORIES ETC...

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
UPR LVL CLOSED LOW MOVES SLOWLY ACROSS THE REGION WEDNESDAY AND
WEDNESDAY NGT THEN SLOWLY EXITS TO THE E THURSDAY AND THURSDAY
NGT. SHSN ACTIVITY WITH SOME ACCUMULATIONS LIKELY ACROSS THE N/MT
AREAS DUE TO UPR LVL LOW AND UPSLOPE W NW FLOW...ELSEWHERE
DOWNSLOPING FLOW LIKELY TO KEEP CONDITIONS DRY FOR WEDNESDAY INTO
THURSDAY. GUSTY W NW WINDS WEDNESDAY INTO WEDNESDAY NGT FROM
ASSOCIATED DEEP SFC LOW WELL TO OUR E. HIGH PRES BRINGS FAIR WX
FRIDAY INTO FRIDAY UNTIL APPROACHING LOW BRINGS A CHC OF -SN FROM
THE SW ON SATURDAY. GENERALLY USED BLEND OF ECMWF, GFS40 & GMOS
AND A MEX/ECE MOS BLEND FOR THE LONG TERM FCST

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
SHORT TERM...VFR TONIGHT. MVFR/IFR CEILINGS DEVELOPING LATE
TUESDAY AFTERNOON. IFR/LIFR CEILINGS/VSBY TUESDAY NIGHT.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...UPR LVL CLOSED LOW MOVES
SLOWLY ACROSS THE REGION WEDNESDAY AND WEDNESDAY NGT THEN SLOWLY
EXITS TO THE E THURSDAY AND THURSDAY NGT. SHSN ACTIVITY WITH MVFR
TO IFR CONDITIONS WILL BE PREVALENT ACROSS THE N/MT AREAS DUE TO
UPR LVL LOW AND UPSLOPE W NW FLOW...ELSEWHERE DOWNSLOPING FLOW
LIKELY TO KEEP CONDITIONS VFR FOR WEDNESDAY INTO THURSDAY. GUSTY
W NW WINDS WEDNESDAY INTO WEDNESDAY NGT FROM ASSOCIATED DEEP SFC
LOW WELL TO OUR E. HIGH PRES BRINGS VFR WX FRIDAY INTO FRIDAY
UNTIL APPROACHING LOW BRINGS A CHC OF -SN AND LOWER CONDITIONS
FROM THE SW ON SATURDAY.

&&

.MARINE...
SHORT TERM...CONTINUING GALES THROUGH THIS EVENING. SCA'S LIKELY
FOR TUESDAY.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...STRONG W NW FLOW DEVELOPS
TO SCA AND POSSIBLY GALE FORCE WEDNESDAY AND WEDNESDAY NGT AND
POSSIBLY INTO THURSDAY AND THURSDAY NGT FROM DEPARTING STRONG LOW
WITH CD AIR ADVECTION ENHANCING WIND FLOW OVER WARMER WATER. WINDS
LET UP LATE THURSDAY NGT AS THE LOW MOVES EVEN FURTHER AWAY AND
HIGH PRES RIDGE BUILDS IN. HIGH PRES KEEPS WINDS BELOW SCA LEVELS
FRIDAY INTO SATURDAY UNTIL AN APPROACHING LOW INCREASES WINDS
CLOSE TO SCA LEVELS LATE SATURDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...GALE WARNING UNTIL 7 PM EST THIS EVENING FOR ANZ150>154.

&&

NEAR TERM...LEGRO
Hazardous weather outlook, Feb 18, 4:32 PM EST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
432 PM EST MON FEB 18 2013

MEZ007>009-012>014-018>028-NHZ001>010-013-014-192145-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
432 PM EST MON FEB 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-192145-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
432 PM EST MON FEB 18 2013

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 3:43 AM ESTWind AdvisoryGYXAndroscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more13 hr

Nearby

Small Craft Advisories in Maine, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.